Alert archive / Oregon / Wind Advisories in 2016
Wind Advisory 16, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Apr 22, 2016, 2:30 PM PDT for Gilliam County, Sherman County, Wasco County, Oregon; Kittitas County, Klickitat County, Yakima County, Washington. It took effect at Apr 23, 2016, 5:00 AM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2016, 2:30 PM PDT (21:30 UTC)
- In effect from
- Apr 23, 2016, 5:00 AM PDT
- Expired
- Apr 23, 2016, 8:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Sherman County, OR, Wasco County, OR, Kittitas County, WA, Klickitat County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 146 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 9.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
227 WWUS76 KPDT 222130 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 230 PM PDT FRI APR 22 2016 ...VERY WINDY IN THE COLUMBIA RIVER GORGE AND THE KITTITAS VALLEY SATURDAY... .A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE REGION TONIGHT AND SATURDAY MORNING. SURFACE PRESSURE GRADIENTS WILL TIGHTEN EARLY SATURDAY MORNING ACROSS THE COLUMBIA RIVER GORGE AND THE KITTITAS VALLEY. THESE PRESSURE GRADIENTS WILL CAUSE VERY WINDY CONDITIONS. WAZ026-230600- /O.NEW.KPDT.WI.Y.0016.160423T1200Z-160424T0300Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 230 PM PDT FRI APR 22 2016 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 8 PM PDT SATURDAY. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. THE STRONGEST SUSTAINED WINDS OF 30 TO 35 MPH WILL OCCUR ALONG THE NORTH SIDE OF THE VALLEY. * TIMING...WINDS WILL BE BREEZY THROUGH TONIGHT...BUT WILL BECOME VERY WINDY TOWARDS DAYBREAK SATURDAY. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING ALONG AREA HIGHWAYS DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ041-WAZ024-230600- /O.NEW.KPDT.WI.Y.0016.160423T1200Z-160424T0300Z/ EAST COLUMBIA RIVER GORGE OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...WHITE SALMON 230 PM PDT FRI APR 22 2016 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 8 PM PDT SATURDAY. * WINDS...WEST 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * TIMING...WINDS WILL BE BREEZY THROUGH TONIGHT...BUT WILL BECOME VERY WINDY TOWARDS DAYBREAK SATURDAY. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING ALONG AREA HIGHWAYS DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF UP TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
426 WWUS76 KPDT 230604 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1104 PM PDT FRI APR 22 2016 ...VERY WINDY IN THE COLUMBIA RIVER GORGE AND THE KITTITAS VALLEY SATURDAY... .A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE REGION TONIGHT AND SATURDAY MORNING. SURFACE PRESSURE GRADIENTS WILL TIGHTEN EARLY SATURDAY MORNING ACROSS THE COLUMBIA RIVER GORGE AND THE KITTITAS VALLEY. THESE PRESSURE GRADIENTS WILL CAUSE VERY WINDY CONDITIONS. WAZ026-231700- /O.CON.KPDT.WI.Y.0016.160423T1200Z-160424T0300Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 1104 PM PDT FRI APR 22 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM PDT SATURDAY... * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL BE BREEZY THROUGH TONIGHT...BUT WILL BECOME VERY WINDY TOWARDS DAYBREAK SATURDAY. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING ALONG AREA HIGHWAYS DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ041-WAZ024-231700- /O.CON.KPDT.WI.Y.0016.160423T1200Z-160424T0300Z/ EAST COLUMBIA RIVER GORGE OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...WHITE SALMON 1104 PM PDT FRI APR 22 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM PDT SATURDAY... * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...WINDS WILL BE BREEZY THROUGH TONIGHT...BUT WILL BECOME VERY WINDY TOWARDS DAYBREAK SATURDAY. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING ALONG AREA HIGHWAYS DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF UP TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
936 WWUS76 KPDT 231636 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 936 AM PDT SAT APR 23 2016 ...VERY WINDY IN THE COLUMBIA RIVER GORGE AND THE KITTITAS VALLEY TODAY... .A PACIFIC STORM SYSTEM WILL CONTINUE TO MOVE EAST OF THE REGION TODAY. SURFACE PRESSURE GRADIENTS WILL CONTINUE TO TIGHTEN THIS MORNING ACROSS THE COLUMBIA RIVER GORGE AND THE KITTITAS VALLEY. THESE PRESSURE GRADIENTS WILL CAUSE VERY WINDY CONDITIONS. WAZ026-240300- /O.CON.KPDT.WI.Y.0016.000000T0000Z-160424T0300Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 936 AM PDT SAT APR 23 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. STRONGEST SUSTAINED WINDS OF 30 TO 35 MPH WILL BE ALONG THE NORTH SIDE OF THE VALLEY. * TIMING...WINDS WILL CONTINUE TO BE VERY WINDY INTO EARLY EVENING. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING ALONG AREA HIGHWAYS DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ041-WAZ024-240300- /O.CON.KPDT.WI.Y.0016.000000T0000Z-160424T0300Z/ EAST COLUMBIA RIVER GORGE OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...WHITE SALMON 936 AM PDT SAT APR 23 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...WEST 20 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...BREEZY WINDS THIS MORNING WILL BECOME VERY WINDY IN THE AFTERNOON AND EARLY EVENING. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING ALONG AREA HIGHWAYS DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF UP TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
904 WWUS76 KPDT 240309 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 809 PM PDT SAT APR 23 2016 ORZ041-WAZ024-026-240415- /O.EXP.KPDT.WI.Y.0016.000000T0000Z-160424T0300Z/ EAST COLUMBIA RIVER GORGE OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...WHITE SALMON... ELLENSBURG...THORP 809 PM PDT SAT APR 23 2016 ...WIND ADVISORY HAS EXPIRED... WINDS WILL SLOWLY DIMINISH OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Apr 22, 9:37 AM PDT, 4 hours 53 minutes earlier.
Area forecast discussion, Apr 22, 9:37 AM PDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 937 AM PDT FRI APR 22 2016 UPDATED AVIATION DISCUSSION .SHORT TERM...MORNING UPDATE...THE LATEST PACIFIC UPPER LOW, CURRENTLY CENTERED OFF THE COAST NEAR THE CALIFORNIA/OREGON BORDER, WILL SHIFT EAST AND SLOWLY WEAKEN DURING THE NEXT 24 HOURS. WILL SEE ENOUGH MOISTURE FOR VARYING AMOUNTS OF SHOWERS ACROSS THE REGION TODAY. THERE WILL ALSO BE ENOUGH INSTABILITY AND UPPER LEVEL DIFFLUENT FLOW FOR ISOLATED TO SCATTERED THUNDERSTORMS. SHEAR ALOFT WILL BE SUFFICIENT TO CAUSE A FEW OF THESE STORMS TO PRODUCE GUSTY WINDS AND SMALL HAIL (UP TO HALF INCH). BEST CHANCES OF SHOWERS AND STORMS SHOULD BE FROM THE OCHOCO-JOHN DAY HIGHLANDS NORTH INTO THE BLUE MOUNTAINS THIS AFTERNOON AND EARLY EVENING. INCREASING WESTERLY LOW LEVEL FLOW THIS AFTERNOON WILL LIMIT, IF NOT ELIMINATE, THE THUNDERSTORM THREAT ACROSS THE SIMCOE HIGHLANDS, THE COLUMBIA GORGE, AND THE NORTHERN HALF OF NORTH-CENTRAL OREGON ZONES. OVERALL THE FORECAST PACKAGE HANDLED THESE TRENDS, THOUGH DID REMOVE MENTION OF THUNDER FROM THE AREAS MENTIONED ABOVE. ALSO INDICATED SLIGHT CHANCE WORDING INSTEAD OF ISOLATED COVERAGE OVER KITTITAS AND YAKIMA COUNTIES, AND ACROSS THE LOWER COLUMBIA BASIN. 90 .LONG TERM...PREVIOUS DISCUSSION...A SERIES OF UPPER TROUGHS WILL MOVE ACROSS THE REGION DURING THE EXTENDED PERIOD KEEPING CONDITIONS COOL AND SHOWERY. AN UPPER TROUGH WILL MOVE INTO THE REGION SUNDAY NIGHT AND MONDAY. IT WILL SLIDE TO THE SOUTHEAST INTO THE GREAT BASIN WHICH WILL KEEP A NORTHEAST WRAP AROUND FLOW OF MOISTURE OVER THE CWA. AS A RESULT THERE WILL BE A SLIGHT CHANCE TO CHANCE OF SHOWERS. SNOW LEVELS WILL BE LOWER AT AROUND 3500-4000 FEET CAUSING SNOW SHOWERS IN THE HIGHER MOUNTAINS AND HIGH PLATEAUS FROM CENTRAL OREGON NORTHEAST TO WALLOWA COUNTY. THIS UPPER LOW WILL BE SLOW MOVING AND WILL KEEP A SLIGHT CHANCE TO CHANCE OF SHOWERS AND HIGHER MOUNTAIN SNOW SHOWERS OVER THE MOUNTAINS GOING INTO TUESDAY. THERE WILL BE SOME DRYING TAKING PLACE EAST OF THE CASCADES AND OVER CENTRAL OREGON ON TUESDAY AS THE UPPER TROUGH MOVES TO THE EAST. THEN THERE WILL BE A SHORT BREAK WITH AN UPPER RIDGE TUESDAY NIGHT...WHICH WILL BE FOLLOWED BY ANOTHER UPPER TROUGH ON WEDNESDAY. THUS SHOWERS WILL INCREASE AGAIN IN ALL AREAS ON WEDNESDAY AND CONTINUE THROUGH FRIDAY DUE TO WRAP AROUND MOISTURE AS THE UPPER TROUGH/LOW AGAIN GOES SOUTHEAST INTO THE GREAT BASIN. A DRIER NORTHERLY FLOW WILL THEN MOVE OVER THE REGION ON SATURDAY AS AN UPPER RIDGE OFF THE COAST MOVES INTO THE PACIFIC NORTHWEST. HOWEVER THERE WILL STILL BE ENOUGH MOISTURE TO KEEP A CHANCE OF SHOWERS OVER THE MOUNTAINS SOUTH AND EAST OF THE LOWER COLUMBIA BASIN ON SATURDAY. THE ECMWF AND GFS MODELS BY THIS TIME WILL HAVE SIGNIFICANT DIFFERENCES AND THEREFORE DUE TO THE UNCERTAINTY WILL NOT CHANGE THE FORECAST MUCH FOR FRIDAY AND SATURDAY. TEMPERATURES WILL BE COOL THROUGH THE EXTENDED PERIOD. BREEZY TO WINDY CONDITIONS WILL OCCUR SUNDAY NIGHT THROUGH MONDAY NIGHT AND THEN WINDS WILL BECOME LIGHT ON TUESDAY AND WILL REMAIN LIGHT THROUGH THE REST OF THE EXTENDED PERIOD. && .AVIATION...18Z TAFS...VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS. THERE COULD BE BRIEF MVFR CONDITIONS IN HEAVIER RAIN SHOWERS. DO EXPECT ISOLATED THUNDERSTORMS TO DEVELOP THIS AFTERNOON BUT WILL NOT CARRY IN THE TAFS UNTIL IT BECOME MORE CLEAR WHERE THEY WILL DEVELOP AND PROPAGATE. CIGS THIS AFTERNOON AND TONIGHT WILL GENERALLY BE 5000 FT AGL BKN-SCT AND 10000 FEET OVC-BKN. WINDS WILL BE GUSTY FROM THE WEST TO SW AT 12-25 KT THIS AFTERNOON AND MOST OF TONIGHT WITH THE STRONGEST WINDS AT KDLS. 78 && .PRELIMINARY POINT TEMPS/POPS... PDT 72 48 65 45 / 50 60 20 10 ALW 73 49 67 48 / 40 60 30 10 PSC 77 50 72 48 / 20 50 10 10 YKM 75 46 71 44 / 20 20 10 10 HRI 76 50 69 47 / 40 40 10 10 ELN 72 47 65 42 / 20 20 10 10 RDM 61 35 60 35 / 50 20 10 30 LGD 69 43 59 39 / 40 60 30 20 GCD 65 43 59 40 / 70 50 20 20 DLS 71 49 65 47 / 30 20 10 20 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 90/88/78
Nearby
Wind Advisories in Oregon, 2016Wind Advisories in Washington, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.